MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath separated upon removal of the device.Access was obtained in the left common femoral artery to target the right distal superficial femoral artery.Resistance was encountered upon insertion of the device, as the anatomy was heavily scarred, and the physician reportedly had ¿trouble¿ with the access site.Resistance was also encountered upon removal of the sheath, at which point the sheath ¿started shredding¿ and the hub also separated.Reportedly, the user pulled the sheath by the hub during removal.A cook 300-centimeter wire was used for sheath removal and was in the sheath lumen at the time of separation.The dilator was not reinserted prior to removal of the sheath, and reportedly, the sheath began to separate before the dilator could be used.A cut-down of the common femoral artery was performed to remove the separated sheath fragments, and the artery was repaired with a patch and stitches.The physician later mentioned that he should have used the dilator and a stiffer wire during removal of the sheath.No part of the device remained in the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24may2024.The bifurcation was calcified and steep, and the physician felt resistance when the sheath was initially placed.The user did not reinsert the dilator until after the sheath had already started to separate.Upon return and initial evaluation of the device, the sheath was unraveled and separated, and the hub was not returned.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath separated upon removal of the device.Access was obtained in the left common femoral artery to target the right distal superficial femoral artery.Resistance was encountered upon insertion of the device, as the anatomy was heavily scarred, and the physician reportedly had ¿trouble¿ with the access site.Resistance was also encountered upon removal of the sheath, at which point the sheath ¿started shredding¿ and the hub also separated.Reportedly, the user pulled the sheath by the hub during removal.A cook 300-centimeter wire was used for sheath removal and was in the sheath lumen at the time of separation.The dilator was not reinserted prior to removal of the sheath, and reportedly, the sheath began to separate before the dilator could be used.A cut-down of the common femoral artery was performed to remove the separated sheath fragments, and the artery was repaired with a patch and stitches.The physician later mentioned that he should have used the dilator and a stiffer wire during removal of the sheath.No part of the device remained in the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 24may2024.The bifurcation was calcified and steep, and the physician felt resistance when the sheath was initially placed.The user did not reinsert the dilator until after the sheath had already started to separate.Upon return and initial evaluation of the device, the sheath was unraveled and separated, and the hub was not returned.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated into multiple sections, and the inner coil was exposed and unraveled.The separated hub was not returned.A wire guide was in the sheath, and the dilator was lodged inside the sheath.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The ifu instructs the user to avoid application of traction to the hub during removal.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues contributed to this event.The anatomy was heavily scarred, and the bifurcation was steep and calcified.Resistance was encountered upon both insertion/advancement and removal of the sheath.Despite meeting resistance during insertion/advancement, the user did not reinsert the dilator prior to removal, as suggested in the ifu.The user also pulled the sheath by the hub, which the ifu instructs to avoid.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19254910
Report Number1820334-2024-00619
Device Sequence Number15281339
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)260606(10)15475390
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number15475390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/24/2024
07/24/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/31/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK BENTSON GUIDE 300CM 0.035
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown